Lipodystrophy, Side Effect of ARVs – Doctor

A doctor confirms that lipodystrophy is a side effect of antiretroviral drugs

The condition, known as lipodystrophy, was recognised through changes in fat reduction or redistribution, often in one area, leading to abnormal body shape transformations.

In 2008, a 29-year old woman’s breasts started growing rapidly and got heavy, making life difficult for her. The woman said that in 2009, she was supposed to go for a breast reduction but could not because she was anaemic and had a bone marrow deficiency.

Doctors treated her for the anaemia and bone marrow related complications but her lipodystrophy worsened. In the same vein, Dr Phillip Botha from the faculty of medicine and health sciences at Stellenbosch University confirmed that lipodystrophy is a side effect of antiretroviral drugs.

To read the article titled, “ARVS cause abnormally large breasts: report,” click here.

Source: 
The Citizen

NGO Services

NGO Services

NGO Events

S M T W T F S
 
1
 
2
 
3
 
4
 
5
 
6
 
7
 
 
9
 
10
 
11
 
12
 
13
 
14
 
15
 
16
 
17
 
18
 
19
 
20
 
21
 
22
 
23
 
24
 
 
26
 
27
 
28